Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 10, 2021, 3:07 AM CDT for Lincoln County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 3:07 AM CDT (08:07 UTC)
- Expired
- Aug 10, 2021, 3:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.50 in
- Wind
- 50
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 134 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3834 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted.
812
WWUS83 KICT 100807
SPSICT
Special Weather Statement
National Weather Service Wichita KS
307 AM CDT Tue Aug 10 2021
KSZ033-100845-
Lincoln KS-
307 AM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern Lincoln
County through 345 AM CDT...
At 307 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Barnard, or 9 miles north of Lincoln, moving east at 40
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Barnard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3922 9793 3903 9793 3908 9824 3922 9829
TIME...MOT...LOC 0807Z 273DEG 36KT 3917 9817
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
KETCHAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 9, 11:01 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 9, 11:01 PM CDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1101 PM CDT Mon Aug 9 2021 .SHORT TERM...(This evening through Thursday night) Issued at 144 PM CDT Mon Aug 9 2021 A shortwave trough over the Northern Plains in northeast Montana is progged to move eastward along the Canadian border today while rising heights/increasing thickness support rising temperatures further south across the Central Plains states. This was handled well in the previous forecast with heat headlines remaining intact through at least the middle of the week with a persistence-type forecast anticipated through the period (Tue-Thu). We'll have to watch for any storm development over the Central High Plains this evening as this activity could propagate towards central KS given a stout LLJ nosing into the region late this evening/overnight but confidence in storm development over the region remains fairly low at this time. The potential for isolated or widely scattered storms along the surface trough axis across portions of central and western Kansas will linger through the period (Tue-Thu). Very warm mid level temperatures will likely preclude more widespread storm activity as the better mid/upper flow remains well north of the area. Above normal temperatures will prevail with values in the upper 90s/around 100 for most areas. .LONG TERM...(Friday through Monday) Issued at 144 PM CDT Mon Aug 9 2021 The mid/upper ridge is progged to break down across the area as a frontal boundary is forced south in the wake of a vigorous mid/upper trough over the Great Lakes area. There remains differences in how much cooling we can expect within the column and how quickly the mid/upper ridge returns to the central CONUS but with multiple rounds of convection, the effective frontal position is expected to be forced south of the area bringing more seasonable temperatures to the area through the period. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1040 PM CDT Mon Aug 9 2021 Main concern going into the overnight and early morning hours continues to be LLWS across south central and southeast Kansas as a stout LLJ develops. This will primarily affect KICT and KHUT. LLWS at KCNU and KGBD will be more a little more marginal. Also, will monitor the possibility of an isolated storm sneaking its way near KRSL and KSLN early tomorrow morning, but confidence continues to remain too low to for a mention in the TAFs at this time. Tomorrow, surface winds will be on the increase and will slowly veer throughout the as a surface trough approaches the region from the west. Again, isolated storms may develop tomorrow afternoon across central and south central Kansas, but will omit mention in TAFs until confidence increases in this scenario. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 77 99 77 100 / 0 10 20 10 Hutchinson 76 101 76 102 / 10 10 20 10 Newton 76 99 76 99 / 10 10 20 10 ElDorado 76 98 77 99 / 10 10 20 10 Winfield-KWLD 77 99 77 99 / 10 0 10 10 Russell 72 102 72 102 / 20 20 20 10 Great Bend 72 99 72 97 / 10 10 20 10 Salina 76 102 75 102 / 20 20 30 10 McPherson 75 99 75 99 / 10 20 30 10 Coffeyville 78 96 77 97 / 10 0 10 10 Chanute 78 95 77 97 / 0 0 10 10 Iola 77 95 76 96 / 0 10 10 10 Parsons-KPPF 78 96 76 97 / 0 0 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT Wednesday for KSZ070>072-094>096- 098>100. Heat Advisory until 8 PM CDT Tuesday for KSZ032-033-047>053- 067>069-082-083-091>093. && SHORT TERM...MWM LONG TERM...MWM AVIATION...JC
Hazardous weather outlook, Aug 9, 8:27 PM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 827 PM CDT Mon Aug 9 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-110130- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 827 PM CDT Mon Aug 9 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight There is a slight chance for thunderstorms after midnight along the I-70 corridor in central Kansas. The strongest activity may be capable of wind gusts to 50 mph and dime sized hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Heat indices of 103-108 degrees are likely across the area again on Tuesday afternoon, and across southeast Kansas on Wednesday afternoon. Please see the latest Heat Advisory for more information. Widely scattered thunderstorms will remain possible Tuesday and Wednesday, especially across portion of central Kansas. The strongest storms could produce wind gusts up to 65 mph and quarter to half-dollar sized hail. Locally heavy rain and possible flooding may also be a threat. The risk of thunderstorms may continue into the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Aug 10, 3:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
307 AM CDT Tue Aug 10 2021
KSZ033-100845-
Lincoln KS-
307 AM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern Lincoln
County through 345 AM CDT...
At 307 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Barnard, or 9 miles north of Lincoln, moving east at 40
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Barnard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3922 9793 3903 9793 3908 9824 3922 9829
TIME...MOT...LOC 0807Z 273DEG 36KT 3917 9817
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KETCHAMThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:13 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 30 min |
| Aug 10, 12:40 PM CDT | Heat Advisory | ICT | Saline | 31 hr |
| Aug 10, 4:15 PM CDT | Special Weather Statement | ICT | Chase | 30 min |
| Aug 10, 4:29 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Harvey, Marion | 29 min |
| Aug 10, 4:59 PM CDT | Special Weather Statement | ICT | Chase | 31 min |
| Aug 10, 6:37 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 68 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.